Metoprolol and grapefruit

Common Questions and Answers about Metoprolol and grapefruit

toprol

I HAVE BEEN ON RANEXA AND HAVE CONTINUED THE GRAPEFRUIT AND I DO NOT FEEL ANY NOTICEABLE SIDE EFFECTS OTHER THAN SLIGH LIGHT-HEADED-NESS AT TIMES. IS TAKING 1/2 A GRAPEFRUIT GOING TO RESULT IN A LONG TERM PROBLEM. WOULD APPRECIATE COMMENTS. THX.
Thanks you so much for posting your comment about the drug interactions between metoprolol and grapefruit! My fiance wanted to eat a grapefruit and I remembered a reaction between the two...thank goodness for your help!!
can I drink the juice of 1 grapefruit a day, if I am taking metoprolol and fosinopril for blood pressure? My blood pressure is completely controled.
It was after this that I was put on the simvastatin and metoprolol. I also take aspirin ( full dose ) and flecainide for the afib. Both the metoprolol and flecainide are taken at a low dose. My readings before I started the simvastatin, were ( 140 total ) HDL 33 LDL 79 and Triglycerides 139 . What has changed is that my HDL has gone down to 24 from 33 LDL has gone down to 65. So basically Everything has gone down, what has him worried is the HDL has gone down.
In light of the fact that I am currently UND and have no virus, the reversal of fatty liver and less necrosis and less HCC all sounds very appealing, not to mention any reduction in IR would mean ones own Interferon response would be better post tx. and this alone may increase ones chances of an SVR even if begun at the end of an SOC regime. Perhaps now, more than any other time it could help insure one will recognize any lingering HCV and seek and destroy as designed.
They are few and far between, but they are out there --I haven't found a cardiologist yet who falls into this category, but a few Internists. Also, grapefruit and grapefruit juice interacts with many heart drugs (also Fresca pop/soda has gf juice in it, so that is out too) and should be avoided at all costs.
I asked him what would cause my BP to suddenly ( over the past 3 months) jump like that, and he said my body just got used to the Metoprolol, and it wasnt effective in my system any longer. Sound right????
Citrus juices, specially grapefruit, CRANBERRY and orange juice, interact with heart and blood pressure medications. By inhibiting the same enzyme that metabolizes the Metroprolol, the juice raises the levels of the drug in your blood and it can cause an overdose. Your doctor should have known that. Page 6 talks about the interaction of medications with cranberry juice...... http://www.fda.gov/cder/drug/drugInteractions/pubs/2004_Huang_Lesko_drug-food_interactions.
I think everything is over and I clean up. I walk out of the toilet and in about 2 minutes time the stomach cramp and the fainting sensation comes back (I've fainted only once to date from this and was out for about 15-20 minutes). 6. When I get back to the toilet I have a really violent Diarrhoea episode in pure liquid state.
I like tomah took fish oil for my cholesterol and that made my PVC's and PAC's worse.I guess it just depends on the individual. Watch your caffeine intake and your meals. If I overload at meal time I pay for it. I have to eat small portions to keep from getting them so bad that I think that they are never going to quit.I also take a beta blocker which is suppose to help out but I have thousands a day. I wish I didn't have to take anything and could learn to live with them.
My problem is with the symptoms all the time of being lightheaded, blurred vision, heavy arms, legs, chest and headaches and palps and/or chest pains. Last oxygen level check was 92. My echocardiogram was pretty good last year and even though my EF has dropped from 73% down to 52% all is still within range. My glucose numbers have been under control (been keeping them between 80-110) and thyroid issues are ok too I believe....
Everything comes out normal. I am currently on Metoprolol Tartrate 75mg a day. I take 25mg three times a day. If I try and take any higher dose at a time it makes me get real tired and I dont want to do anything. Thats why its broken up 3x a day. Anyways, the Metoprolol is not working and I have been on a number of other BBs that used to work. Is there a reason why all of a sudden the BBs are working anymore? I have been dealing with palpitations since I was 18, and I'm now 33.
Back when I was on Klonopin, I was also on Toprol (metoprolol) and didn't have any negative reactions. My cardiologist, pharmacist, and psych were not concerned. Of course I was not having any symptoms. Upon questioning my cardiologist about an interaction, he said theoretically the combination of the two could lower BP and HR too much. But my numbers were fine so he brushed it off. At the time I was on .5mg of klonopin a day and 25 mg of Toprol XL.
5 mg of Coumadin per day to maintain an INR of between 2.5 and 3.5. I had to be hospitalized twice in the first 6 months post surgery. Once for a Basal Ganglion Infarction, from which I recovered completely and once simply to be placed on Heparin due to a low INR. I have been ok since then. I would like to get rid of this valve. Are there any other options availible to me? Have there been any advances in cloned valves? As a young, active person I am not sure an animal valve is the answer.
5 mg of Coumadin per day to maintain an INR of between 2.5 and 3.5. I had to be hospitalized twice in the first 6 months post surgery. Once for a Basal Ganglion Infarction, from which I recovered completely and once simply to be placed on Heparin due to a low INR. I have been ok since then. I would like to get rid of this valve. Are there any other options availible to me? Have there been any advances in cloned valves? As a young, active person I am not sure an animal valve is the answer.
I think I/we can guess or prognose just as well or better than they can at times particularly if we know something about health and or ourselves and our own health. Never be afraid to speak up because I feel strongly that digestive tract problems are real and translate into other real nasty symptoms like this. Fortunately we can prevent much of this & need to prevent it from happening.
5 mg of Coumadin per day to maintain an INR of between 2.5 and 3.5. I had to be hospitalized twice in the first 6 months post surgery. Once for a Basal Ganglion Infarction, from which I recovered completely and once simply to be placed on Heparin due to a low INR. I have been ok since then. I would like to get rid of this valve. Are there any other options availible to me? Have there been any advances in cloned valves? As a young, active person I am not sure an animal valve is the answer.
This forum has provided a post of drug interactions and the problem with coumadin is that it reacts with hundreds of drugs and some of them increase its effects and some decrease it effects. It is worth looking at the older posts to get that information and understand it. You job as patient is to monitor your INR or protime levels. If they are too low, it could cause a clot. If they are too high you could have bleeding.
MedHelp Health Answers